Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2011, 2:09 PM EDT for Gilmer County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 21, 2011, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 143 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
435
WWUS82 KFFC 211809
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT THU JUL 21 2011
GAZ006-007-014-015-211845-
209 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN...DAWSON...
FANNIN AND GILMER COUNTIES UNTIL 245 PM EDT...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARION...MOVING SOUTHWEST AT 5 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN SINCE 1 PM...MAINLY IN
THE HIGHER ELEVATIONS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES CAN BE
EXPECTED AS THIS STORM MOVES VERY SLOWLY. RUNOFF FROM THESE STORMS
WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS... STREETS AND
UNDERPASSES ACROSS UNION...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND HAWK MOUNTAIN SHELTER...
PISGAH...BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER
MOUNTAIN SHELTER...DIAL...MARION...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...LEN FOOTE HIKE INN...CARTECAY AND ROY. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3471 8412 3466 8415 3465 8415 3467 8413
3465 8411 3447 8423 3453 8435 3457 8435
3457 8437 3455 8438 3459 8446 3480 8427
TIME...MOT...LOC 1809Z 033DEG 2KT 3464 8426
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 21, 2:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT THU JUL 21 2011 .PREV DISCUSSION... /ISSUED 1150 AM EDT THU JUL 21 2011/ UPDATE... FORECAST LOOKS FAIRLY GOOD THIS MORNING. DEWPOINTS ARE STILL RUNNING HIGHER THAN FORECAST SO HAVE MADE SOME MINOR ADJUSTMENTS. TEMPERATURES ACROSS NORTHWEST GEORGIA...WHERE THE LOWER CLOUDS HAVE BEEN PERSISTING ALL MORNING...ARE STILL A LITTLE LOW BUT ONCE THE CLOUDS BREAK OUT THEY SHOULD CATCH UP. WEAK CONVECTION HAS DEVELOPED ALONG TROUGHINESS STRETCHING FROM NEAR KNOXVILLE TO NEAR HUNTSVILLE. THIS CONVECTION IS MOVING WESTWARD WITH THE UPPER FLOW BUT WILL HAVE TO MONITOR CONVECTIVE DEVELOPMENT THROUGH THE EARLY AFTERNOON HOURS...ESPECIALLY CONSIDERING THE RAIN THAT FELL YESTERDAY AFTERNOON AND LAST NIGHT. HEAVY RAIN STILL A POSSIBILITY BUT INSTEAD OF 2.2 INCH PW WE ARE RUNNING JUST BELOW 2 INCHES. OVERALL...NO UPDATE PLANNED AT THIS TIME. TDP PREV DISCUSSION... /ISSUED 723 AM EDT THU JUL 21 2011/ SHORT TERM /TODAY THROUGH SATURDAY/... /ISSUED AT 323 AM EDT THU JUL 21 2011/ UPPER RIDGE IS STILL EXPECTED TO SHIFT EAST OVER THE REGION THROUGH THE SHORT TERM FORECAST PERIOD...BUT FLATTEN SOMEWHAT. THIS SHOULD KEEP THE FORECAST AREA HOT...BUT WITH THE PERSISTENT SURFACE TROUGH IN THE VICINITY CANNOT ELIMINATE SCATTERED...MAINLY DIURNAL... CONVECTION EACH DAY. HEAT INDEX VALUES WILL BE NEAR ADVISORY LEVELS EACH DAY WHERE AFTERNOON CONVECTION DOES NOT CUT OFF MAXIMUM HEATING...BUT FORECAST LOWS ARE STILL EXPECTED TO REMAIN BELOW CRITERIA MOST LOCATIONS...SO I WILL HOLD OFF ON AN ADVISORY ONCE AGAIN. STILL HEAT WILL BE AN ISSUE AND WILL BE ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 323 AM EDT THU JUL 21 2011/ MEDIUM RANGE MODELS STILL HAVE THE UPPER RIDGE SHIFTING BACK TO THE WEST THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD. RIDGE IS NOT EXPECTED TO BE STRONG ENOUGH TO SUPPRESS ALL CONVECTIVE DEVELOPMENT...ESPECIALLY WITH THE PERSISTENT SURFACE TROUGHING PROGGED TO CONTINUE ACROSS THE REGION. THEREFORE I HAVE KEPT CHANCE POPS IN EACH DAY. BOTH THE GFS AND THE ECMWF /BUT ESPECIALLY THE GFS/ PUSH THE UPPER RIDGE FAR ENOUGH WEST BY THE BEGINNING OF THE WORK WEEK TO PUT THE FORECAST AREA UNDER NORTHWEST UPPER FLOW WHICH MAY HELP TO INCREASE PRECIPITATION CHANCES. BUT WITH CONFIDENCE MODERATE AT BEST RIGHT NOW I DO NOT PLAN ON INCREASING POPS OUT OF THE CHANCE RANGE FOR THE TIME BEING. 20 && .AVIATION... 18Z UPDATE... CIGS STRADDLING THE VFR/MVFR LINE AT ATL...BUT VFR EXPECTED MOST OF THE PERIOD EXCEPT DURING CONVECTION OR DUE TO MORNING FOG/HAZE WHICH COULD BRING SOME SITES TO AT BEST MVFR. WINDS EXPECTED TO STAY WESTERLY WITH SPEEDS BELOW 10KTS...ALTHOUGH CONVECTION COULD PRODUCE HIGHER VARIABLE GUSTS. CONVECTION AT ATL MAY BE HINDERED TODAY BY THE CLOUDS CURRENTLY IN THE AREA DUE TO LACK OF OPPORTUNITY FOR HEATING THIS AFTERNOON...WILL HAVE TO MONITOR FOR DEVELOPMENT OF CONVECTION IN AREA. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CONVECTION. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. PREFERRED NAM OVER GFS. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 73 97 74 / 40 30 30 20 ATLANTA 94 75 94 76 / 40 30 30 20 BLAIRSVILLE 89 68 91 68 / 40 30 30 20 CARTERSVILLE 94 72 95 72 / 40 30 30 20 COLUMBUS 96 75 96 76 / 30 20 30 20 GAINESVILLE 94 74 94 74 / 40 30 30 20 MACON 95 74 96 74 / 30 20 30 20 ROME 94 72 95 72 / 40 30 30 20 PEACHTREE CITY 94 72 95 72 / 40 30 30 20 VIDALIA 96 75 96 75 / 20 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 21, 5:04 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 AM EDT THU JUL 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 504 AM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT. ALSO...HEAT INDEX VALUES OF 100 TO 105 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... AT THE SURFACE...WEAK HIGH PRESSURE WILL REMAIN STATIONARY OVER EASTERN TENNESSEE WHILE A TROUGH OF LOW PRESSURE WILL EXTEND FROM CENTRAL NORTH CAROLINA INTO NORTH GEORGIA. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THOUGH TONIGHT...AND THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN...MAINLY THIS AFTERNOON AND EVENING. THE AREA MOST LIKELY TO SEE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CORDELE TO LOUISVILLE. .OTHER HAZARDS... HEAT INDEX VALUES WILL INCREASE TO 100 TO 105 DEGREES OVER MUCH OF THE REGION THIS AFTERNOON. .DISCUSSION... THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH TONIGHT. LINGERING OUTFLOW BOUNDARIES FROM WEDNESDAYS CONVECTION COMBINED WITH A WEAK UPPER LEVEL IMPULSE MOVING ACROSS THE REGION THIS AFTERNOON WILL AID IN THUNDERSTORM DEVELOPMENT. AS TEMPERATURES RISE INTO THE 90S THIS AFTERNOON...CAPES WILL INCREASE TO 2000 TO 3000 WHICH COULD BE ENOUGH TO PRODUCE A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. THE HEAT WILL CONTINUE TODAY WITH TEMPERATURES RISING INTO THE MID AND UPPER 90S ACROSS NORTH AND CENTRAL GEORGIA. DEWPOINTS WILL REMAIN IN THE LOWER 70S AND THIS WILL PRODUCE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE. THE ONLY AREA ESCAPING THE HEAT WILL BE THE NORTHEAST MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT THU JUL 21 2011
GAZ006-007-014-015-211845-
209 PM EDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LUMPKIN...DAWSON...
FANNIN AND GILMER COUNTIES UNTIL 245 PM EDT...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARION...MOVING SOUTHWEST AT 5 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN SINCE 1 PM...MAINLY IN
THE HIGHER ELEVATIONS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES CAN BE
EXPECTED AS THIS STORM MOVES VERY SLOWLY. RUNOFF FROM THESE STORMS
WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS... STREETS AND
UNDERPASSES ACROSS UNION...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND HAWK MOUNTAIN SHELTER...
PISGAH...BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER
MOUNTAIN SHELTER...DIAL...MARION...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...LEN FOOTE HIKE INN...CARTECAY AND ROY. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3471 8412 3466 8415 3465 8415 3467 8413
3465 8411 3447 8423 3453 8435 3457 8435
3457 8437 3455 8438 3459 8446 3480 8427
TIME...MOT...LOC 1809Z 033DEG 2KT 3464 8426The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:03 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| Jul 21, 3:05 PM EDT | Special Weather Statement | FFC | Murray | 40 min |
| Jul 21, 5:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jul 21, 6:29 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 31 min |
| Jul 21, 7:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 21, 7:10 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Jul 21, 7:42 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 21, 7:43 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.